Follow
Share

Mom is in a nursing home, can't walk, yells and halucinates. Dr gave med to calm her. Sister has poa. Can she stop meds?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Dear Momsbabygirl,

I'm very sorry to hear about what your mom is going through. Without knowing her full medical and mental history, this is a very hard question to answer. Please consult with her doctor and nurses and your mom. What does your mom want?

Stopping all medications can be a choice. In some cases patients actually do better and in others it can be fatal. I know finding the right dosage is not an exact science and it hurts to see our parents in this condition. Keep at it, keep talking and hopefully they can find the right combination to make your mom more comfortable and calmer.
Helpful Answer (2)
Report

Why would your sister want to stop Mom's meds? Stopping would only make it worse, and I doubt the doctor at the nursing home would recommend it.... some meds one needs a very slow withdraw, otherwise it could cause complications.

Maybe it is time for Mom's doctor to re-evaluate the meds that she is taking. If Mom is yelling and has hallucinations, then the meds aren't doing their job, unless the meds were just given to her as some can take a month before they start to work.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.